Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 42, NWS Sioux Falls, SD

June 16, 20094 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2009, 6:18 PM CDT for 4 counties in South Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2009, 6:18 PM CDT (23:18 UTC)
Expired
Jun 16, 2009, 6:47 PM CDT
In force
29 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Aurora County, SD, Davison County, SD, Jerauld County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 4:16 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 162318
SVRFSD
SDC003-035-073-111-170000-
/O.NEW.KFSD.SV.W.0042.090616T2318Z-090617T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 PM CDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA
  SOUTHWESTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA
  NORTHEASTERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHWESTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 700 PM CDT

* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LOOMIS TO
  21 MILES WEST OF LOOMIS...AND WERE MOVING SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LOOMIS AROUND 655 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4378 9806 4370 9846 4387 9858 4397 9825
TIME...MOT...LOC 2318Z 306DEG 14KT 4389 9823 4382 9852

$$

RSR
2 follow-up statements
000 
WWUS53 KFSD 162338
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
638 PM CDT TUE JUN 16 2009

SDC073-162347-
/O.CAN.KFSD.SV.W.0042.000000T0000Z-090617T0000Z/
JERAULD SD-
638 PM CDT TUE JUN 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN JERAULD
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4378 9806 4374 9829 4384 9839 4390 9819
TIME...MOT...LOC 2337Z 306DEG 14KT 4384 9815 4381 9832

$$

SDC003-035-111-170000-
/O.CON.KFSD.SV.W.0042.000000T0000Z-090617T0000Z/
SANBORN SD-AURORA SD-DAVISON SD-
638 PM CDT TUE JUN 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN DAVISON...NORTHEASTERN AURORA AND SOUTHWESTERN
SANBORN COUNTIES...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LOOMIS TO 11 MILES WEST OF LOOMIS...MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
LOOMIS AROUND 655 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4378 9806 4374 9829 4384 9839 4390 9819
TIME...MOT...LOC 2337Z 306DEG 14KT 4384 9815 4381 9832

$$

RSR
000 
WWUS53 KFSD 162347
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 PM CDT TUE JUN 16 2009

SDC003-035-111-162357-
/O.CAN.KFSD.SV.W.0042.000000T0000Z-090617T0000Z/
SANBORN SD-AURORA SD-DAVISON SD-
647 PM CDT TUE JUN 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVISON...
NORTHEASTERN AURORA AND SOUTHWESTERN SANBORN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4378 9806 4374 9829 4384 9839 4390 9819
TIME...MOT...LOC 2347Z 306DEG 14KT 4381 9811 4378 9828

$$

RSR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:46 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 16, 3:46 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
346 PM CDT TUE JUN 16 2009

.DISCUSSION...
AS NMRS SHWRS CONT TO MOVE SLWLY NEWD ACRS SWRN MN THIS AFTN...INIT
NEW TSTM DVLPMNT HAS BEEN JUST OF NWRN CRNR OF CWA CLOSER TO UPPER
SUPPORT. THIS PRETTY MUCH FIGURES AND STILL EXPCT MORE DVLPMNT DOWN
INTO CWA W OF FSD...PSBLY CLOSE TO JAMES VLY...A LTL LATER THIS
AFTN. THE DECENT HEATG SWRN FCST AREA SHUD HELOP FIRE OFF THE STORMS
NEAR THE EDGE OF THE DECENT HEATG AREA. WITH LESSER UPPER
SUPPORT...THESE STORMS SILL LIKELY TO STAY SCT AT MOST. NEVERTHELESS
MOISTURE INSTBLTY AND SHEAR SEEM AMPLE FOR ISOLD SVR STORMS. WILL
KEEP STORM POPS IN THE CHC CATEGORY FOR THIS EVE AND DROP THE POPS
DOWN AFTER MIDNIGHT...THO A SLGT CHC THRU THE NIGHT SEEMS WISE FAR
ERN/NERN CWA.

PLENTY OF LO LVL MOISTURE SHUD KEEP LOW CLDS OVER ERN ESPLY NERN CWA
THRU THIS EVE...AND SOME INCREASE OR AT LEAST LINGERING EXPECTED
LATE TNGT WITH SLOW COOLING. GUIDNCE TEMPS CANT GO TOO BAD
TNGT...WILL GO WITH LOWS AT TO A DEG OR TWO ABV GUIDNCE IN MOIST
REGIME. AM HOLDING OFF ON FOG MENTN FOR NOW ON MARGINAL CHC WITH
MAIN PRBL NOW BEING EXTENT OF TSTM ACTVTY. /WILLIAMS

INTERESTING SET UP FOR THE NEXT FEW DAYS AS FLOW ALOFT BECOMES
SOUTHWEST WITH A SERIES OF SHORTWAVES MOVING THROUGH THE AREA. LOW
LYING STRATUS AND FOG ACROSS EASTERN PORTIONS OF CWA IN THE MORNING
WILL LIFT AND GIVEWAY TO STRONG HEATING. AS A SERIES OF SHORTWAVE
WORK INTO NORTH CENTRAL SOUTH DAKOTA EXPECT CONVECTION TO DEVELOP
ACROSS NORTHERN SOUTH DAKOTA BUILDING DOWN INTO NORTHERN PORTIONS OF
FORECAST AREA IN THE EVENING HOURS.  APPEARS AS THOUGH THE DEEPER
MOISTURE WILL BE CONFINED TO AREAS SOUTH OF I-90...WHILE BETTER LIFT
WILL BE FOCUSED NORTH OF FORECAST AREA. SHORTWAVE TRAIN GRADUALLY
SAGS SOUTH ON WEDNESDAY NIGHT INTO THURSDAY WITH A SHORTWAVE MOVING
ACROSS THE FORECAST AREA IN THE MORNING AND THEN AGAIN IN THE
AFTERNOON. A SERIES OF UPPER LEVEL JET STREAKS ALSO MOVE THROUGH THE
REGION DURING THE DAY PROVIDING ADDED UPPER LEVEL SUPPORT. MODELS
PORTEND ADDITIONAL DESTABILIZATION THROUGHOUT THE DAY...WITH
ATMOSPHERE BECOMING QUITE UNSTABLE BY THURSDAY EVENING.  SHEAR
PROFILES ARE NOT ALL THAT IMPRESSIVE...BUT CAPE VALUES CLIMB TO
2000-3000 J/KG.  EXPECT MAIN SEVERE THREAT TO BE LARGE HAIL AND
DAMAGING WINDS...BUT CAN NOT RULE OUT A TORNADO OR TWO ALONG A
BOUNDARY.

LOW LYING STRATUS WILL HANG ON THROUGH MUCH OF THE DAY ON FRIDAY
HAMPERING DAYTIME HEATING. KEPT MENTION OF SHOWERS WITH ISOLATED
THUNDERSTORMS ACROSS EASTERN HALF OF FORECAST THROUGH MID-DAY. AS
UPPER LEVEL RIDGE BUILDS EXPECT LOW CLOUDS AND STRATUS TO GRUDGINGLY
SHIFT EAST.

FOLLOWED HPC GUIDANCE FAIRLY CLOSELY IN THE LATTER PERIODS WITH GFS
AND ECMWF IN GENERAL AGREEMENT ON THE OVERALL PATTERN. MODELS
SUGGEST UPPER LEVEL RIDGE BUILDING ACROSS THE CENTRAL PORTIONS OF
THE CONUS WITH WARMING TREND THIS WEEKEND INTO EARLY NEXT WEEK. WILL
HAVE TO WATCH SUNDAY MORNING CLOSELY AS STRONG WARM AIR ADVECTION
ALOFT MAY RESULT IN SOME ACCAS SHOWERS. MODELS DISAGREE ON HOW MUCH
WARMING ALOFT...WITH THE ECMWF RUNNING IN THE LOWER 20S...NEARLY 5
DEGREES C WARMER THAN THE GFS. FOR NOW...SIDED CLOSER TO GFS BUT
WITH DEVELOPMENT OF LOW LEVEL JET RAISED FORECAST LOWS. FORECAST
AREA MAY BE INFLUENCED BY A RIDGE RIDER OR TWO HEADED INTO EARLY
NEXT WEEK PRIOR TO CAP BUILDING IN.  WITH GULF WIDE OPEN...APPEARS
AS THOUGH THE FIRST WEEK OF SUMMER WILL BE WARM AND MUGGY. /BT

&&

.AVIATION...
A FEW LINGERING IFR CIGS FAR ERN FCST AREA AT MID AFTN SHUD IMPROVE
TO MVFR BY 22Z. OTRW MVFR CIGS SHUD BE PERSISTENT ERN CWA AND MORE
SPOTTY CNTRL CWA INCLUDG HON/FSD TAF SITES. THESE CIGS SHUD TENS TO
SOLIDIFY AGN E AND INCREAS SOME CNTRL FOR THE 17/06Z-15Z PERIOD.
ALONG WITH THIS WILL COME INCREASING 3-5SM IN BR SAME PD WITH XOME
LCL 1-3SM BR...AT THIS TIME DO NOT EXPECT BLO 1SM UNDER LINGERING
CLOUD COVER. ANY LWR VSBYS SHUD IMPROVE RPDLY TO VFR AFT 17/15Z WITH
CIGS ALSO BREAKING UP OR IMPROVING TO VFR BY 17/18Z.

CONVECTN IN THE FORM OF TSRA WILL OF COURSE PRODUCE LCL AND LIKELY
BRIEF MVFR TO IFR CIGS...MAINLY THRU 17/06Z. AS MENTND ABV THIS
CONVECTION SHUD BE SCT.
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS/BT
Hazardous weather outlook, Jun 16, 11:12 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT TUE JUN 16 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1112 AM CDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE WILL BE A THREAT OF SEVERE STORMS LATE THIS AFTERNOON AND
THIS EVENING ALONG AND SOUTHWEST OF A LINE FROM DE SMET SOUTH
DAKOTA TO SIOUX FALLS TO STORM LAKE IOWA. STORMS WILL BE ISOLATED
TO SCATTERED...BUT ANY STORMS THAT DEVELOP MAY PRODUCE HAIL TO
WALNUT SIZE...DAMAGING WINDS TO 75 MPH...AND EVEN AN ISOLATED
TORNADO. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 10 TO 11 PM
CDT.

OTHER ISOLATED THUNDERSTORMS MAY ACCOMPANY MORE NUMEROUS SHOWERS
ALONG AND NORTHEAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO
SPENCER IOWA. STORMS IN THIS AREA...WHICH INCLUDES SOUTHWEST
MINNESOTA...ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. THESE STORMS WILL DEVELOP QUICKLY LATE IN
THE DAY THROUGH THE JAMES VALLEY....AND WILL LIKELY AFFECT AREAS
ALONG AND NORTH OF INTERSTATE 90 THROUGH THE EVENING. ANOTHER
ROUND OF THUNDERSTORMS IS LIKELY LATE THURSDAY INTO THURSDAY
NIGHT. SEVERE STORMS WILL BE POSSIBLE BOTH PERIODS...FEATURING
LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM IN SOUTHEAST
SOUTH DAKOTA...PART OF NORTHWEST IOWA...AND IN EXTREME
NORTHEAST NEBRASKA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jun 16, 5:28 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
528 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             4 W LANE                44.07N 98.50W
06/16/2009  E1.00 INCH       JERAULD            SD   PUBLIC

            IN ADDITION TO THE QUARTER SIZE HAIL, WINDS WERE GUSTING
            TO 40-50 MPH.

&&

TRM
Local storm report, Jun 16, 5:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
532 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             3 S MOUNT VERNON        43.67N 98.25W
06/16/2009  E1.75 INCH       DAVISON            SD   LAW ENFORCEMENT

&&

TRM
Local storm report, Jun 16, 5:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             4 S MOUNT VERNON        43.66N 98.25W
06/16/2009  E1.75 INCH       DAVISON            SD   PUBLIC

&&

TRM
Local storm report, Jun 16, 5:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TORNADO          6 S MOUNT VERNON        43.63N 98.25W
06/16/2009                   DAVISON            SD   TRAINED SPOTTER

&&

TRM
Local storm report, Jun 16, 6:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 SSW LANE              44.00N 98.45W
06/16/2009  E1.00 INCH       JERAULD            SD   PUBLIC

&&

TRM
Local storm report, Jun 16, 6:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
610 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 SSW MITCHELL          43.66N 98.08W
06/16/2009  E0.88 INCH       DAVISON            SD   TRAINED SPOTTER

            IN ADDITION TO NICKEL SIZE HAIL, A WALL CLOUD WAS SITED 6
            MILES SSW OF MITCHELL.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:35 PM CDTSevere Thunderstorm WarningFSDBeadle25 min
Jun 16, 3:43 PM CDTTornado WarningFSDBeadle, Jerauld47 min
Jun 16, 3:57 PM CDTTornado WarningFSDBeadle16 min
Jun 16, 4:29 PM CDTTornado WarningFSDBeadle, Jerauld46 min
Jun 16, 4:42 PM CDTSevere Thunderstorm WarningFSDBeadle33 min
Jun 16, 4:43 PM CDTTornado WarningFSDAurora40 min
Jun 16, 5:04 PM CDTTornado WarningFSDJerauld, Sanborn41 min
Jun 16, 5:11 PM CDTTornado WarningFSDAurora, Davison34 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Jerauld, Sanborn47 min
Jun 16, 5:41 PM CDTTornado WarningFSDAurora, Davison49 min
Jun 16, 6:08 PM CDTTornado WarningFSDDavison, Douglas, Hanson, Hutchinson52 min
Jun 16, 6:36 PM CDTTornado WarningFSDDavison, Hanson, Hutchinson39 min
Jun 16, 6:55 PM CDTSevere Thunderstorm WarningFSDDavison, Douglas, Hanson, Hutchinson35 min
Jun 16, 6:58 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn32 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.